New York, NY
A 36-year-old female asked:
If i get hemorrhagic cysts while on pill, what does that mean? pill is not working? i heard the type of cyst is caused by ovulation. always have cramp
1 doctor answer • 2 doctors weighed in
Fertility Medicine 31 years experience
OCP: Most hemorrhagic ovarian cysts are corpora lutea, which occur after ovulation. Combination OC (estrogen + progestin) usually suppress ovulation, though not always, esp. with lower estrogen pills. Progestin-only pills do not stop ovulation. OCP are effective contraception because they have other contraceptive effects. SO..."working" depends on why you use the pills. Hope this helps.
Created for people with ongoing healthcare needs but benefits everyone.
3.3k viewsReviewed >2 years ago
Last updated Jan 14, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.